Alert archive / Vermont / Wind Advisories in 2017
Wind Advisory 11, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Nov 5, 2017, 2:53 AM EST for Chittenden County, Franklin County, Grand Isle County, Vermont; Clinton County, Franklin County, New York. It took effect at Nov 5, 2017, 10:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2017, 2:53 AM EST (07:53 UTC)
- In effect from
- Nov 5, 2017, 10:00 AM EST
- Expired
- Nov 5, 2017, 7:11 PM EST
- In force
- 9 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Franklin County, NY, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 30 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
641 WWUS71 KBTV 050753 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 253 AM EST Sun Nov 5 2017 NYZ027-028-030-031-VTZ001-002-005-052200- /O.NEW.KBTV.WI.Y.0011.171105T1500Z-171106T0300Z/ Northern Franklin-Eastern Clinton-Southern Franklin- Western Clinton-Grand Isle-Western Franklin-Western Chittenden- Including the cities of Malone, Plattsburgh, Saranac Lake, Tupper Lake, Dannemora, Alburgh, South Hero, St. Albans, and Burlington 253 AM EST Sun Nov 5 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... The National Weather Service in Burlington has issued a Wind Advisory, which is in effect from 10 AM this morning to 10 PM EST this evening. * Locations...Portions of Northern New York and the Northern Champlain Valley. * Hazards...Gusty winds. * Winds...South 20 to 30 mph with gusts up to 50 mph. * Timing...Strongest winds will occur between 1 PM and 6 PM today. * Impacts...Strong winds may blow down limbs and power lines. Isolated power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please stay tuned to NOAA Weather Radio, your local media, or go to www.weather.gov/Burlington for further updates on this weather situation. && $$
2 follow-up statements
811 WWUS71 KBTV 051951 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 251 PM EST Sun Nov 5 2017 NYZ027-028-030-031-VTZ001-002-005-060300- /O.CON.KBTV.WI.Y.0011.000000T0000Z-171106T0300Z/ Northern Franklin-Eastern Clinton-Southern Franklin- Western Clinton-Grand Isle-Western Franklin-Western Chittenden- Including the cities of Malone, Plattsburgh, Saranac Lake, Tupper Lake, Dannemora, Alburgh, South Hero, St. Albans, and Burlington 251 PM EST Sun Nov 5 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... The National Weather Service in Burlington continues the Wind Advisory, until 10 PM EST this evening. * Locations...Portions of Northern New York and the Northern Champlain Valley. * Hazards...Gusty winds. * Winds...South 20 to 30 mph with gusts up to 50 mph. * Timing...Strongest winds will occur between 1 PM and 6 PM today. * Impacts...Strong winds may blow down limbs and power lines. Isolated power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please stay tuned to NOAA Weather Radio, your local media, or go to www.weather.gov/Burlington for further updates on this weather situation. && $$ Deal
017 WWUS71 KBTV 060011 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 711 PM EST Sun Nov 5 2017 NYZ027-028-030-031-VTZ001-002-005-060115- /O.CAN.KBTV.WI.Y.0011.000000T0000Z-171106T0300Z/ Northern Franklin-Eastern Clinton-Southern Franklin- Western Clinton-Grand Isle-Western Franklin-Western Chittenden- Including the cities of Malone, Plattsburgh, Saranac Lake, Tupper Lake, Dannemora, Alburgh, South Hero, St. Albans, and Burlington 711 PM EST Sun Nov 5 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Burlington has cancelled the Wind Advisory for portions of northern New York and the northern Champlain Valley. Gusty south flow will continue into the mid evening hours, though at lesser magnitude than prior forecasts. Wind gusts generally in the 25 to 35 mph range can be expected in the former advisory area through 10 pm before abating. $$ JMG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Nov 5, 1:12 AM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Nov 5, 1:12 AM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
112 AM EDT Sun Nov 5 2017
.SYNOPSIS...
Showers and breezy conditions return for Sunday into Monday.
The best chances for rain showers on Sunday will be across
northern New York into northern Vermont...with widespread
showers across all of the North Country Monday. Heavy rain is
anticipated over Northern New York with the potential for
flooding of low lying and small creeks. Breezy southerly winds
up to 40 mph are possible on Sunday afternoon across the
Champlain Valley and parts of northern New York. Cooler and
drier weather returns by Tuesday.
&&
.NEAR TERM /UNTIL 2 PM THIS AFTERNOON/...
As of 107 AM EDT Sunday...Overall forecast in real good
shape and no real changes needed at this time.
Previous Discussion...
The rest of today will remain quiet and under moderate cold air
advection as a 1033mb high will continue to move from west to
east to our north. By early evening anticipate our winds slacken
as the high departs to our North and east. As this happens a
warm front will lift north and combine with energy aloft to
bring some scattered showers to the Saint Lawrence valley
between 06-12z tonight.
The forcing becomes more organized as we move into Sunday
during the afternoon and evening hours. Expect strong southerly
pressure gradient flow to develop with the potential for strong
gusty winds downsloping off the Adirondacks and funneling up the
Champlain Valley. The 925 and 850 low level jet will be quite
strong but we will be fighting how much we mix as periods of
moderate to heavy rain will dampen out the effects.
With this update, I've gone ahead and issued a Flood watch for
Saint Lawrence and Franklin counties in New York. Recent rains
over the Saint Lawrence valley saw 2 to 5 inches of rain fall
which caused the Oswegatchie River to rise above flood stage. As
of 4pm the gauge is still in flood stage and with 1 to 2 inches
of rainfall expected, it wouldn't take much to see the water
levels rise back above flood stage again. Recent trends in the
guidance show an axis of heavy rain expected generally over the
Saint Lawrence valley region as we see strong low level
moisture convergence, an increase in PWATs, and the potential
for storms to train as the low level flow will parallel the
boundary. So we'll need to monitor both the flood threat and the
potential for strong winds across the Champlain Valley and
northern Adirondacks.
&&
.SHORT TERM /2 PM THIS AFTERNOON THROUGH MONDAY NIGHT/...
As of 430 PM EDT Saturday...Cold front will push west to east
across our forecast area on Monday and widespread rainfall is
expected. An additional quarter of an inch to over a half an
inch of rain is expected. Winds will remain strong along the
front, then die down as front departs to the east. Showers will
be ending west to east behind the front Monday night with
clearing and cold air advection as a surface high begins to nose
into our Western zones by early Tuesday morning. Temperatures
Monday will be warm ahead of the cold front with most areas
reaching the lower 60s. Across Northern New York the highs will
be closer to the upper 50s where the cold frontal passage
happens earlier in the day. Min temperatures Monday night will
drop into the 20s across most of the area with some lower 30s in
the immediate Champlain valley.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 430 PM EDT Saturday...From Tuesday onward the temperatures
will actually trend below seasonal normals for the first time
that I can remember in awhile. Broad cyclonic, zonal flow
dominates with elongated surface high keeps things relatively
dry and cooler than normal. Cold northern stream shortwave and
cold front expected across the region Thu but not a lot of
moisture with this feature. Fri looks quite cold behind this
front. Will need to monitor potential for some squalls with this
front as well. Have continued to go below model guidance for
temps Fri. High pressure will once again ridge into the area for
the end of the week.
&&
.AVIATION /05Z SUNDAY THROUGH THURSDAY/...
Through 06Z Monday...VFR conditions will prevail as surface warm
front and associated rain showers developing across our western
taf sites today. Current radar shows a band of showers over
western NY...which will impact KMSS btwn 09-12z...have utilized
tempo to highlight moderate rain with mvfr cigs/vis possible.
Expecting gusty winds to develop at BTV with localized gusts up
to 35 knots likely between 17z-22z today...elsewhere gusts
between 20-30 knots expected. Rain will spread from west to east
across our taf sites this aftn with cigs lowering to mvfr at
mss/slk and mpv by this evening. Strong southwest 850mb jet of
45 to 60 knots will keep vfr conditions at pbg/btv. Given very
strong low level wind fields expect areas of moderate turbulence
at all taf sites...but especially near higher trrn features.
Outlook...
Sunday Night: VFR/MVFR. Windy with gusts 20 to 30 kts. Likely
SHRA...Chance RA.
Monday: VFR/MVFR. Breezy. Likely SHRA.
Monday Night through Wednesday Night: VFR. NO SIG WX.
Thursday: VFR. Slight Chance SHRA...Slight Chance SHSN.
&&
.HYDROLOGY...
A flood watch has been issued for Saint Lawrence and Franklin
Counties in northern New York. Expect periods of heavy rain to
bring significant amounts of rainfall to the Saint Lawrence
Valley. One to two inches of rainfall is expected, which is in
addition to the 2 to 5 inches that fell recently. Excessive
runoff from the heavy rainfall may result in areas of minor
lowland flooding in addition to flooding of smaller streams and
a few rivers. The Oswegatchie River could once again rise above
flood stage as the river is already running high.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...Flood Watch from this afternoon through Monday afternoon for
NYZ026-027-029-030-087.
&&
SYNOPSIS...Deal
NEAR TERM...Evenson/Deal
SHORT TERM...Neiles
LONG TERM...Neiles
AVIATION...Taber
HYDROLOGY...BTVHazardous weather outlook, Nov 4, 4:11 PM EDT, 11 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 411 PM EDT Sat Nov 4 2017 NYZ026-027-029-030-087-052015- Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence- Southern Franklin-Southwestern St. Lawrence- 411 PM EDT Sat Nov 4 2017 ...FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... This Hazardous Weather Outlook is for northern New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ028-031-034-035-VTZ001>012-016>019-052015- Eastern Clinton-Western Clinton-Western Essex-Eastern Essex- Grand Isle-Western Franklin-Orleans-Essex-Western Chittenden- Lamoille-Caledonia-Washington-Western Addison-Orange-Western Rutland- Windsor-Eastern Franklin-Eastern Chittenden-Eastern Addison- Eastern Rutland- 411 PM EDT Sat Nov 4 2017 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Breezy southerly winds up to 40 mph are possible on Sunday afternoon across the Champlain Valley and parts of northern New York. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Vermont, 2017Wind Advisories in New York, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.